Following a jaw injury which led to chronic pain it was discovered I was deficient in vitamin d. The high dose vitamin d saw me reduce my pain killers from 10 tramadol a day to none. However, following a change in another medication I am currently experiencing problems with a very acid digestive system and what appears to be an associated return of my jaw pain. Can vitamin d absorption be affected by problems with an acid/irritated digestive system?

Asked by  joebuckham on January 23, 2015


  • Jeff Nicklas
    Keymaster
     Jeff Nicklas on

    Joe,

    I must preface by saying that I am not a doctor so I cannot give medical advice and cannot confirm that acid in your digestive system is causing issues with vitamin D metabolism.

    That being said, the digestive system does play a role in your body’s uptake from oral vitamin D supplements. This is because vitamin D supplements taken orally must enter your digestive system to be broken down and absorbed.

    If you have issues with your digestive system, it may hinder your ability to uptake vitamin D.

    Upon visiting and working with your doctor, if you find out that oral vitamin D might not be the best option, there are others.

    You can try a vitamin D spray which, upon spraying inside your mouth, is absorbed in your cheeks and right into your bloodstream. This bypasses the digestive system.

    Alternatively, you can try an in-home “sun” lamp. These are desktop lamps that emit the same wavelengths as the sun responsible for vitamin D production allowing for vitamin D synthesis through the skin.

    I hope this answers your question, but if not please let me know.

    Cheers,
    Jeff

    Answered by  Jeff Nicklas on
Answers

  • IAW
    Participant
     IAW on

    So how much vitamin do you currently take now per day?

    Answered by  IAW on

  • IAW
    Participant
     IAW on

    oops missed the “D” part!!!

    Answered by  IAW on

Recent Discussion

Popular Questions